Naughty

Hi folks have been a naughty person I took an extra 5 mg of steroids this morning and it is getting me through the day so much easier feeling it very strange not all gone but do so much better doesn't feel real haven't felt this good for a very long time in fact I am a bit frightened of it so won't overdo it

Do I do the same tomorrow or do I go back to the 20mg and see what happens thank you to any one who can give me any advice

13 Replies

oldestnewest
  • If it were me I might try 2.5mg extra first and see if you get the same effect. I would take the other 2.5mg only if I needed it. And yes - rest!

    Then after the weekend, go to your doctor and tell them clearly the difference it made.

  • Thank you for quick response on hindsight you are right but I didn't stop to think I will just try 2 mg tomorrow and see how that goes I have a appointment on the 1st with renal unit who gave them to me in the beginning so I will hang on until then as it takes at least 3weeks to see same gp and I don't want to have to see someone else as I am only just getting things sorted with the gp I don't think those will make a lot of difference

    I will let you know how I get on in 28 years I have never done anything like this with pills although only had steroids after transplant and they sorted themselves out

    Just wanted you to know I don't play around with pills do what I am told lol but things haven't been right since they said they were sorry pmr had been missed but I am getting there with a lot of help from yourself thank you

  • I really don't blame you at all - there isn't a lot of point taking pred if it isn't enough to leave you feeling well! And the doctors need to know that - so tell them quite firmly!

  • Good morning pro

    Have taken just the two extra and no not as good as yesterday took a extra bit of so I think I will preserve with that until Thursday and explain to renal unit you never know what to do for the best it seems different docs have different ideas so who do you go by without offending anyone it would be nice if they said you do what's best for yourselves but there again who do they trust not to be stupid it's a no win I think

  • It does worry me a bit that you need so much to be relatively pain-free - and that asks the question as to whether it is "just" PMR. But maybe the renal aspect is tied in with it.

  • Yes I do have a lot of other things going on at moment trying to sort out what is what have a lot of problems with the spine going to see a spinal man on Tuesday all good fun not lol

  • One would like to think that all the medical professionals would realise that we don't take pred for fun:- all of us try to take just enough to control the pain and don't play around willy nilly increasing when we don't have to for the fun of it. That being said though, unfortunately, that isn't always the case and we have to listen to our own bodies, be sensible, do all we can to help ourselves but if we're not being listened to then we have to become quite assertive in explaining the situation to others. Not always easy when you're the patient and not feeling great. Always good to take someone else along if you'll feeling vulnerable. The excuse I give is that I can't always remember everything so they're there to assist. It is amazing I've found on the occasions that I have taken my husband along how that affects their attitude! Also to keep a diary of how symptoms have been on a daily basis, perhaps grading them on a scale of 1-10, so that you have an accurate record to take with you. Also to write questions down in importance order so that if you don't have time to cover all at least you've covered the most important ones! Hope you get on ok on Thursday! XJackie

  • Thanks Jackie have just recently taken my daughter with me and to be honest with the all the med I am now on I have to admit I am not taking it all in properly

    I was told by a doc if taking med helped a lot what would I like to be ie out of pain (don't know what that is like)and to loose two years of life I opted for loosing two what say you

  • Me too - I had 5 years of unremitting PMR pain that the doctor inferred was all in my head since my bloods were normal. I still have PMR after 13 years altogether and 8 years of pred with no sign of it going. Had I had the entire time with the pain I'd have been researching Dignitas - and lost a lot more than 2 years. Those 5 years were pretty lost to be honest - there was so much I couldn't do. Now I take pred and have a life...

  • Agree Rusty8

  • This may not have anything to do with anything, but I am going for infusions for lymphoma I have been recently diagnosed with - on top of a fairly recent diagnosis of PMR in Dec of 2016! Before each infusions, I get a good dose of a steroid, benedryl and Zantac to ward off any reactions to the infusions. (Ritux). Whatever they give me for a steroid, I feel so good for days - it's like I was never sick with the PMR! I go, go, go and never get tired. It does wear off after about 4 days, and I take my usual dose of 9mgs of prednisone the very next day after the infusion. But, I forget all about the PMR at least for a few days.

    I am expected to go into remission when I finish these infusions - I go once a week for a month. It is expected that it may help my PMR too. I have to find out more about this however.

    I know this may be off topic, but I wanted to elaborate on the good side of steroids for once. I try to see them as a necessary means to having a good day vs. having a bad day.

  • I wouldn't be without my pred - it gave me my life back!

  • Hi nymama, how rotten to have lymphoma as well as PMR.

    There was a programme on radio today about lymphoma that said turmeric helped it. The powder type used in curries.

You may also like...